Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 271, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 27, 2015, 8:10 AM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 8:10 AM CDT (13:10 UTC)
- Expired
- Aug 27, 2015, 9:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929 WUUS54 KTSA 271310 SVRTSA OKC035-115-271400- /O.NEW.KTSA.SV.W.0271.150827T1310Z-150827T1400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 810 AM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN NORTHEASTERN OKLAHOMA... NORTHEASTERN CRAIG COUNTY IN NORTHEASTERN OKLAHOMA... * UNTIL 900 AM CDT * AT 810 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF COMMERCE TO NEAR QUAPAW...MOVING SOUTH AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... MIAMI...COMMERCE...FAIRLAND...AFTON...QUAPAW...WELCH... BLUEJACKET...WYANDOTTE...TREECE...PICHER...NARCISSA...OTTAWA... CARDIN...PYRAMID CORNERS AND TWIN BRIDGES STATE PARK. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 289 AND 320. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3700 9466 3667 9473 3667 9526 3700 9503 TIME...MOT...LOC 1310Z 020DEG 22KT 3694 9494 3695 9477 HAIL...1.00IN WIND...<50MPH $$ LACY
2 follow-up statements
638 WWUS54 KTSA 271325 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 825 AM CDT THU AUG 27 2015 OKC035-115-271400- /O.CON.KTSA.SV.W.0271.000000T0000Z-150827T1400Z/ OTTAWA OK-CRAIG OK- 825 AM CDT THU AUG 27 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR OTTAWA AND NORTHEASTERN CRAIG COUNTIES... AT 824 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF WELCH TO 5 MILES NORTH OF WYANDOTTE...MOVING SOUTHWEST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MIAMI...COMMERCE...FAIRLAND...AFTON...WELCH...BLUEJACKET... WYANDOTTE...NARCISSA...OTTAWA...PYRAMID CORNERS AND TWIN BRIDGES STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3693 9468 3667 9473 3667 9526 3697 9505 TIME...MOT...LOC 1324Z 024DEG 18KT 3691 9504 3688 9474 HAIL...1.00IN WIND...<50MPH $$ LACY
039 WWUS54 KTSA 271335 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 835 AM CDT THU AUG 27 2015 OKC035-115-271400- /O.CON.KTSA.SV.W.0271.000000T0000Z-150827T1400Z/ OTTAWA OK-CRAIG OK- 835 AM CDT THU AUG 27 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHWESTERN OTTAWA AND EAST CENTRAL CRAIG COUNTIES... AT 835 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF NARCISSA...MOVING SOUTHWEST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MIAMI...FAIRLAND...AFTON...BLUEJACKET...NARCISSA...OTTAWA...PYRAMID CORNERS AND TWIN BRIDGES STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3688 9473 3667 9473 3667 9526 3692 9504 TIME...MOT...LOC 1335Z 033DEG 15KT 3676 9498 HAIL...1.00IN WIND...<50MPH $$ LACY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:55 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 27, 5:55 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 555 AM CDT THU AUG 27 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions should prevail at all terminals through the period. Thunderstorms ongoing this morning in SE KS will be near enough to BVO/TUL/RVS to include a VCTS, but currently think they will stay E of these terminals so will not include Tempo groups at this time. May have to watch the NW AR terminals closely to see if any TSRA mention becomes necessary, but will not include for now. && .PREV DISCUSSION... /ISSUED 301 AM CDT THU AUG 27 2015/ DISCUSSION... The bulk of the near-term model guidance suggests shower/thunderstorm development across southeast Kansas over the next few hours...with the activity expanding south into northeast Oklahoma during the morning hours. This appears to be tied to increasing isentropic lift...best seen on NAM 310-315K analysis. Will have slight chances pops for the morning hours for now...but will monitor for possible increase in PoPs and coverage. Next upper wave currently moving across the northern Rockies will push into the Plains later today...eventually bringing a weak frontal boundary into parts of the area later Friday and Friday night. Overall moisture is still expected to remain rather limited...so have continued to keep PoPs generally in the 20-40% range...with the best chances setting up for Friday night. Mid-level heights rise a bit later this weekend...with temperatures running near or just a bit above average going into next week. A broad upper level low will likely develop along the Gulf coast states...but it appears to be too far south to significantly impact our weather. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
Hazardous weather outlook, Aug 27, 5:13 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 AM CDT THU AUG 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 AM CDT THU AUG 27 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...SUNRISE. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS MORNING ACROSS PARTS OF SOUTHEAST KANSAS AND DRIFT SOUTHWARD INTO PARTS OF NORTHEAST OKLAHOMA. MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE BY EARLY TO MID AFTERNOON. LATER TONIGHT...THUNDERSTORMS IN ADVANCE OF A COLD FRONT MAY APPROACH AREAS NORTHWEST OF INTERSTATE 44. A LIMITED RISK OF SEVERE HAIL WILL EXIST WITH PRIMARILY THE MORNING STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS AREAS NEAR THE KANSAS BORDER. SCATTERED ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE FRONT PASSES THROUGH EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE SEVERE WEATHER POTENTIAL WILL REMAIN LOW. DRY AND WARMER WEATHER WILL PREVAIL FROM LATE IN THE WEEKEND INTO NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 27, 7:53 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 AM CDT THU AUG 27 2015
OKZ058-271330-
OTTAWA OK-
753 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 830 AM CDT...
AT 752 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TREECE...MOVING SOUTH AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIAMI...COMMERCE...FAIRLAND...QUAPAW...WYANDOTTE...TREECE...PICHER...
NARCISSA...OTTAWA...PEORIA...CARDIN AND TWIN BRIDGES STATE PARK.
LAT...LON 3675 9462 3675 9500 3694 9500 3695 9499
3700 9500 3700 9468
TIME...MOT...LOC 1252Z 357DEG 23KT 3704 9485
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:53 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Aug 27, 8:44 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Aug 27, 8:55 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 50 min |
| Aug 27, 9:16 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Washington | 119 min |
| Aug 27, 10:11 AM CDT | Special Weather Statement | TSA | Cherokee | 49 min |
| Aug 27, 10:14 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 29 min |
| Aug 27, 10:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 27, 10:48 AM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Aug 27, 11:00 AM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Aug 27, 11:02 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Aug 27, 11:19 AM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Aug 27, 11:21 AM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Aug 27, 11:31 AM CDT | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more | 119 min |
| Aug 27, 11:43 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Aug 27, 11:44 AM CDT | Special Weather Statement | TSA | Rogers | 31 min |
| Aug 27, 12:08 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa, Wagoner, Washington | 3 hr |
| Aug 27, 12:12 PM CDT | Special Weather Statement | TSA | Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.